Alert archive / New Mexico / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 122, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Sep 4, 2001, 6:01 PM MDT for Chaves County, New Mexico. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 4, 2001, 6:01 PM MDT (00:01 UTC)
- Expired
- Sep 4, 2001, 6:45 PM MDT
- In force
- 44 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Chaves County, NM
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.0 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 234 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1612 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
355 WUUS55 KABQ 050002 SVRABQ NMC005-050045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 601 PM MDT TUE SEP 4 2001 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CHAVES COUNTY IN SOUTHEAST NEW MEXICO * UNTIL 645 PM MDT * AT 600 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES NORTHEAST OF ROSWELL...MOVING SOUTHWEST AT 15 TO 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER ROSWELL BETWEEN 605 PM AND 615 PM MDT THIS SEVERE STORM IS CAPABLE OF DAMAGING WINDS OF AT LEAST 60 MPH AND HAIL UP TO NICKEL SIZE. ADDITIONALLY...HEAVY RAIN IS LIKELY WITH THIS STORM. MOVE INDOORS AND AVOID WINDOWS. LAT...LON 3348 10427 3359 10444 3319 10482 3305 10459 $$ KJ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 4:09 PM MDT, 1 hour 52 minutes earlier.
Area forecast discussion, Sep 4, 4:09 PM MDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 409 PM MDT TUE SEP 4 2001 WEAK UPPER LEVEL LOW OVER WEST TEXAS WITH LOW TO MID LEVEL EASTERLY FLOW AS SEEN ON THE TCC PROFILER. THIS FLOW WILL KEEP AN ADEQUATE SUPPLY OF MOISTURE ACROSS THE ERN ZONES THRU WED EVENING. ISOLATED TO SCT DIURNAL CONVECTION POSSIBLE ACROSS THE REMAINDER OF THE CWFA INTO WED EVENING. BY LATE THURSDAY WESTERLIES BEGIN TO ARRIVE AHEAD OF STRONG 5H TROF WHICH IS PROGGED BY MODELS TO APPROACH THE ROCKIES BY 00Z FRI. DURING THE EXTENDED PERIOD CLOSED UPPER LOW PROGD BY LATEST AVN TO SLOW DOWN AND CRAWL ACROSS NRN NM OVER THE WEEKEND. TIME WILL TELL BUT IF THIS PANS OUT FEEL MUCH OF THE SOUTH WILL BE DRY SLOTTED WHILE SCT POPS TO BE FOUND ACROSS THE FAR N. WINDS SHOULD PICK UP AHEAD OF THIS SYSTEM AND MIX DOWN FRIDAY. 44 ABQ BB 062/089 062/089 060 44111 SAF BB 051/082 052/082 052 44122 TCC BB 059/084 060/087 061 44122 .ABQ...NONE
Nearby
Severe Thunderstorm Warnings in New Mexico, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.